MAUDE Adverse Event Report: MAKO SURGICAL CORP. MCK TIBIAL BASEPLATE-LM/RL-SZ 5; PROSTHESIS, KNEE PATELLOFEMOROTIBIAL, PARTIAL, SEMI-CONSTRAINED, CEMENTED, POLYM

MAKO SURGICAL CORP. MCK TIBIAL BASEPLATE-LM/RL-SZ 5; PROSTHESIS, KNEE PATELLOFEMOROTIBIAL, PARTIAL, SEMI-CONSTRAINED, CEMENTED, POLYM
Model Number 180605
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Ambulation or Postural Difficulties (2544)
Date of Event 06/21/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As part of normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.
 
Event or Problem Description
It was reported that the patient's knee was converted from an mck pka to a competitor tka.Mps reported original suspicion was tibial subsidence.Mps was not present for the revision, but after the case was provided with the explants and the baseplate was broken in half.
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving a mako baseplate was reported.The event was confirmed.Method & results: -device evaluation and results: visual inspection and material analysis: material evaluation was completed and indicated the following comments: figure shows a stereo microscope image of the full fracture surface associated with the posterior side of the baseplate.Figures show higher magnification stereo microscope images of the fracture surfaces associated with the posterior and anterior sides of the baseplate, respectively.Based on macroscopic surface features observed, including river lines, the approximate origin location (o) was determined.The fracture origin was observed at or near the laser marking on the baseplate, approximately where the letter ¿z¿ of the size indicator was laser marked.Review of tibial baseplate, catalogue # 180605, lot code 26050221 confirmed fracture of the baseplate.Characterisation using stereo microscopy and scanning electron microscopy confirmed fracture through the baseplate.The device fractured in fatigue and the fracture initiated at or near the location of laser marking on the baseplate.-clinician review: no medical records were received for review with a clinical consultant.-device history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies -complaint history review: there have been no other similar events for the lot referenced.Conclusion: it was reported that patient was revised due to fractured baseplate visual inspection and material analysis indicated: figure shows a stereo microscope image of the full fracture surface associated with the posterior side of the baseplate.Figures show higher magnification stereo microscope images of the fracture surfaces associated with the posterior and anterior sides of the baseplate, respectively.Based on macroscopic surface features observed, including river lines, the approximate origin location (o) was determined.The fracture origin was observed at or near the laser marking on the baseplate, approximately where the letter ¿z¿ of the size indicator was laser marked mar: review of tibial baseplate, catalogue # 180605, lot code 26050221 confirmed fracture of the baseplate.Characterisation using stereo microscopy and scanning electron microscopy confirmed fracture through the baseplate.The device fractured in fatigue and the fracture initiated at or near the location of laser marking on the baseplate.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
MCK TIBIAL BASEPLATE-LM/RL-SZ 5
Common Device Name
PROSTHESIS, KNEE PATELLOFEMOROTIBIAL, PARTIAL, SEMI-CONSTRAINED, CEMENTED, POLYM
Manufacturer (Section D)
MAKO SURGICAL CORP.
3365 enterprise ave
weston FL 33331
Manufacturer (Section G)
MAKO SURGICAL CORP.
3365 enterprise ave
weston FL 33331
Manufacturer Contact
anna ryan
raheen business park
limerick NA
EI   NA
61498200
MDR Report Key17347673
Report Number3005985723-2023-00117
Device Sequence Number14718894
Product Code NPJ
UDI-Device Identifier00848486000714
UDI-Public00848486000714
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K090763
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model Number180605
Device Catalogue Number180605
Device Lot Number26050221
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer07/11/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/21/2023
Supplement Date Received by Manufacturer09/22/2023
Initial Report FDA Received Date07/18/2023
Supplement Report FDA Received Date10/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale